Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Prescribed Levomac, Levocet, Mucinac, Doxolin for bronchitis. Body pain, cough, no fever. Next step?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
my father is having bronchities and had consutled MD physian who prescribed following medicines on 18th Mar. Tab levomac 500; tab levocet;tab mucinac 600; tab doxolin 400; tab pantin 40; zeet expoectorant; telmiride H 10. after compelted entire course he is still not feeling comfortable. Having cough although no fever. Felling uneasy, body ache and feels not normal.
PA chest X-ray shown prominence of broncho vascular. otherwise report is normal. Hyemogram report shows hemoglobene as 10.2 and RBC 4.5. ASR 45. SGPT 35.2, Protein is ++ in urine report otherwise normal. Kindly advise on the present condition and next course of action
Posted Fri, 12 Apr 2013 in Medicines and Side Effects
Answered by Dr. Sujeet N Charugulla 3 hours later
Hello XXXXXXX and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

The course/duration of each drug prescribed by your doctor may be different, and in 6 days you just cannot expect complete relief of his "Bronchitis" as it is a lower respiratory tract inflammation with or without infection as validated by tests.

Uneasy feeling may be due to his breathlessness. Bodyaches may be due to his inactivity and may not need analgesics.

Apart from the tests written - what I would like to see is if a broncho-alveolar lavage has been done and the organisms isolated and tested for culture and sensitivity ? If not you may ask your doctor about the same in relation to the relevance of the antibiotic - levofloxacin prescribed already. Else suitable antibiotics may be needed again.

Levocetirizine is antiallergic medication and will help to reduce certain component of the inflammation involved as seen in the XRay.

Acetylcysteine is a harmless antioxidant which claims to liquify the thick mucus in the airway helping in drainage.

Doxofylline is a cough suppressant and also reduces the secretions.

Pantoprazole helps reduce his acid secretion in the stomach which may be increased in this stressful situation.

Bromhexine and Phenylpropanolamine are again antitussive drugs taking care of cough and secretions like doxofylline.

Telmisartan and Hydrochlorothiazide are antihypertensive drugs, but I am not sure of this as you claim he is not hypertensive but he does have hyperthyroidism which can be a contributing factor to elevate the BP.

I have the following suggestions:
1. Watch him closely as many medications are being given for his elderly age group.
2. His blood Hb seems a little low and LFT results need more clarity apart from that elevated AST and high normal SGPT.
3. Protein in urine is of moderate severity and low albumin in the blood may have a bearing on the efficacy of some drugs prescribed if they are highly protein bound. This should not be a great problem and will settle with continued therapy as may have advised by your doctor.
4. Xray changes will take couple of months to be fully normal after the condition is treated properly.
5. Good home care is necessary and check on his Pulmonary function tests from time to time for the gas values.

Next course of action depends on his clinical condition and needs to be assessed on clinical examination and all the reports at hand. Your doctor is the best guide.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor